Jump to content
NZ's bodybuilding, strength and fitness community
Sign in to follow this  
Haemoglobin

Advice for coming off TRT

Recommended Posts

Alright, I should start by saying that I fucked up big time lol.

 

So after several years of competing in sports until the end of university, I pushed my body further than I should have and crashed my hormone levels into the ground. I saw an Endocrinologist, waited a full year and my levels didn't recover (partly my fault, I was still stressed out and exercising quite a bit... old habits and all). At this point, the endocrinologist decided that prescription TRT was an option at least short term until my personal circumstances changed. So I spent around 1.5 years on TRT in that region before moving down to Christchurch for a new job and had to find a new endocrinologist. The new specialist took me off everything and said I should wait to see if I recover. 

 

This is where I fucked up.

 

I decided he was incorrect and continued on with treatment myself, however, have since come to the conclusion (with the help of my new partner) that I shouldn't be on this stuff. So I decided to come off, waited 2 weeks after the last injection then used Clomid for 5 days before coming off to save my relationship (Clomid fucks with your emotions something awful) and now dunno what to do. 

 

The way I see it is I have 5 options:

 

1) Go back on testosterone, then taper off slowly (not very keen on this, I promised I would never touch the stuff again and I will keep that promise).

 

2) Continue on with Clomid and or Tamoxifen, would appreciate some advice on this if that's what is recommended as Clomid was god awful. 

 

3) Try HcG (I just found a very open minded GP a couple of days ago who said he's willing to give it a go). Although from what I've read HcG is just as suppressive as Testosterone is so dunno if that will work as a recovery tool as opposed to a keep my nuts from shutting down tool. 

 

4) Continue on with cold turkey recovery and just deal with the complete lackof libido (I could use viagra etc I guess, I'm not that keen on it but if I had to).

 

5) Try some other medication/treatment not listed here.

 

I really wanna get past all this shit and move on with my life so would appreciate some guidance. 

Share this post


Link to post
Share on other sites

Blood tests would indicate if your hypogonadism was primary or secondary  (failure of testes or hypothalamus).. Free/total testosterone, FSH, LH.. Do you have these.?

Hypothalamic issues could be addressed with single treatment of triptorelin.. Or Clomiphene therapy .. (up to 6 months, slowly tapering down the dose)..

hCG could mimic LH synthesis (only whilst on treatment), but if testicular damage has taken place hCG won't do much unfortunately..

 

Current research is showing AAS users are unaware the synthesis process of testosterone to estrogen that takes place in the testes creates harmful reactive oxygen species that damage leydig and sertoli cells (in the testes).. This damage is irreversible..!! 

 

Damage can be avoided by new AAS users by supplementation of taurine and royal jelly ON-CYCLE..!! (you might be too late)..

 

Future options would be dependant upon whether your issue is primary or secondary.. Primary (testicular damage) is irreversible, therefore testosterone therapy would be your only option for healthy living.. (low dose twice a week would create healthier blood levels than single injection every 2-3 weeks)..

 

Restarting hypothalamic signal might work with triptorelin (single dose only, may be repeated after 2 weeks), Clomiphene 50mg/day week 1-2, 25mg week 2-4, 12.5mg EOD >4 weeks - 6 months.. (Clomiphene treatment can start as low as 25mg EOD reduced to 12.5mg EOD).. Clomiphene may only work whilst on treatment,,

 

hCG 250 iu EOD will mimic LH whilst on medication, but symptoms of hypogonadism will return upon cessation of treatment.. 

 

 

 

 

 

Share this post


Link to post
Share on other sites

I have been in the same boat bro was off trt for 3 years hoping things would return, my advice is dont come off trt like you said you will never be normal again without it, trt is the healthy option.

Share this post


Link to post
Share on other sites
6 hours ago, Daz69 said:

 

Hypothalamic issues could be addressed with single treatment of triptorelin.. Or Clomiphene therapy .. (up to 6 months, slowly tapering down the dose)..

3

 

The probability of being prescribed triptorelin in NZ? I'm guessing extremely low.... 

 

I'll talk to my GP and see what he says. 

 

Would an Aromasin Inhibitor on its own have any possible effect in preventing/reducing negative feedback? 

 

Just trying to figure out the best option for recovery that doesn't dig more of a ditch than  I'm in now. I'm pretty sure I'll recover my normal levels, I just want it to be efficient rather than a 3-year grind.

 

Share this post


Link to post
Share on other sites
2 hours ago, Haemoglobin said:

 

The probability of being prescribed triptorelin in NZ? I'm guessing extremely low.... 

 

I'll talk to my GP and see what he says. 

 

Would an Aromasin Inhibitor on its own have any possible effect in preventing/reducing negative feedback? 

 

Just trying to figure out the best option for recovery that doesn't dig more of a ditch than  I'm in now. I'm pretty sure I'll recover my normal levels, I just want it to be efficient rather than a 3-year grind.

 

 

Considering you had a year to recover but didn't, what makes you confident you'll recover this time..

 

Yes, an AI would create and estrogen deficit stimulating hypothalamic response via negative feedback, but won't do anything to address primary hypogonadism (testicular damage)...

 

Triptorelin,  try import yourself.. take your chances with customs, you have a genuine medical reason for import, maybe ask Dr for script if seized to allow importation..

 

 

Share this post


Link to post
Share on other sites
14 hours ago, Daz69 said:

 

Considering you had a year to recover but didn't, what makes you confident you'll recover this time..

1

Because I was still competing in cycling, had horrible sleeping patterns, and was very stressed last time I tried to recover. Also, I did recover just not very quickly, after a year my levels had doubled but were still barely in the reference range (10.5 nmol/L). I have a blood test from before it happened as I had an issue with hormones as a teenager and my total T was around 19 nmol/L. 

 

I suspect now that I have better circumstances I will actually recover and much faster. 

 

The only real question is what is the most appropriate method for me to do so. Would Clomid and/or an AI help enough to make it worth the side effects or should I just go cold turkey? 

Share this post


Link to post
Share on other sites

Taper off hormones, in last 2 weeks add AI low dose E3rdD to reduce estrogen synthesis as exogenous testosterone lowers.. OFF..!!

Share this post


Link to post
Share on other sites
11 hours ago, Daz69 said:

Taper off hormones, in last 2 weeks add AI low dose E3rdD to reduce estrogen synthesis as exogenous testosterone lowers.. OFF..!!

No clomid?

 

Alright, AI it is.

 

Thanks

Cam

Share this post


Link to post
Share on other sites
11 hours ago, Haemoglobin said:

No clomid?

 

Alright, AI it is.

 

Thanks

Cam

 

I thought Clomiphene presented with side effects... You could start on 25mg EOD for a few weeks reducing to 12.5mg EOD, whilst monitoring bloods (LH, FSH, Testosterone)...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×